MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43823
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # of similar device: p050017/s002 and s003.Problem statement: as reported to customer relations "the physician had trouble finishing the deployment.The stent was mostly deployed but when the handle was pulled back all the way, there was still some stent remaining inside the sheath.The physician was ultimately able to "massage the system" enough to get the stent out of the sheath and fully deployed in the correct position." device evaluation: the ziv6-35-125-6-80 device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a glidewire advantage wire guide of 0.035¿ diameter.The device was flushed prior to use.The stent was eventually deployed.The patient¿s anatomy was tortuous.Pre-dilation was not conducted prior to stent deployment.The sales representative confirmed that the handle was pulled towards the hub, but could not rule out that the delivery system was pushed during deployment.The target location for the device was the cranial sinus.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the tortuous anatomy, or the use of the device in a non-indicated location.The device was used in the cranial sinus.These factors could have caused or contributed to the resistance encountered during deployment.However, as the device was not returned and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.The following is stated in the product instruction for use: "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.Document review: prior to distribution all zilver vascular 635 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iia).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The stent was fully deployed in the patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations "the physician had trouble finishing the deployment.The stent was mostly deployed but when the handle was pulled back all the way, there was still some stent remaining inside the sheath.The physician was ultimately able to "massage the system" enough to get the stent out of the sheath and fully deployed in the correct position.".

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7536563
Report Number3001845648-2018-00233
Device Sequence Number13505355
Product Code NIO
UDI-Device Identifier10827002438238
UDI-Public(01)10827002438238(17)210220(10)C1455324
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43823
Device Catalogue NumberZIV6-35-125-6-80
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1